Feb 5, 2009
My husband is coinfected (HIV is undetectable) and is three months into Infergen therapy with ribavirin, 3 times a week. This is his third time around on treatment for HCV, the past being pegylated interferon, then pegasus. His doctor originally put him on Infergen for 11 months, but his HCV is now undetectable,(he seems to respond to HCV Therapy, but relapses) and since he's doing well on this, the doctor recommended 18 months instead of 11. The side effects are brutal. My question is, is this a good recommendation and does he have a CHANCE of getting an SVR this time around? I hate to think this is all for nothing. (He's Genotype 1A)If he develops complications from the side effects, is there something he can do? I know these are alot of questions, but please try to answer them all. I would really appreciate it. Worried all the time.
| Response from Dr. McGovern
Unfortunately, there is not a lot of data on whether lengthening therapy will be more successful in HIV/HCV coinfected patients. Your doctor is basing this mainly on some encouraging information in patients with HCV alone. The one study in coinfection that was published to date that addressed this, did not definitely answer this question since a lot of patients dropped out. As you know this is a tough therapy to take for more than one year.
His physician sounds extremely well-versed and I suspect you are in excellent hands. There may be more information about the issue of longer treatment at the 16th Conference on Retroviruses and Oppportunistic infections this week in Montreal (16th CROI). Ask you doctor about this after the conference ends on 2/11.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Ways That Stds Are Passed From One Person To Another?
- Chances Of Getting Hepatitis C If Condom Breaks With Prostitute
- Is Acai Berry Safe For Hiv Patients?
- Is One Checked For Hiv Before Taking Accutane?
- Can You Get Hiv From Shaving Bumps On Your Pubic Hair?
- Danger Of Contracting Hiv From Gay Husband
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.